MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309522
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (23d028av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral infarction is a known complication associated with both the use of the embovac device and the embotrap iii device and is mentioned in the instructions for use (ifu) as such for both devices.Regarding the embotrap iii, the device was unable to remove the target thrombus from the treated vessel after 3 passes, but there were no reports of a device malfunction.Clinical and procedural factors, including vessel characteristics such as the reported ¿anatomical challenges¿, device selection, device interaction, and operator technique, may have contributed rather than the design or manufacture of the device.At this time, there were no reported quality issues/ malfunctions related to the embovac large bore catheter nor the embotrap iii device.Per the principal investigator¿s assessment, the adverse event of ¿cerebral infarction¿ was not related to the study device, not related to the large bore catheter, and not related to the primary surgical procedure.However, because the embotrap iii device was ineffective at treating the occlusion, (which is defined as the inability to remove the target thrombus from the treated vessel after 3 passes, resulting in a mtici score of =2a), and the event having occurred the same day as the procedure without it being known if there were any intraoperative device deficiencies, the correlating relationship between the event of ¿cerebral infarction¿ to the devices cannot be ruled out.Additionally, the severity of the event is currently unknown.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00650.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 47-year old male patient with a history of atrial fibrillation presented with an unwitnessed wake-up stroke.The last time he was seen well was on (b)(6) 2023 at 22:00 hour.Symptoms were first observed on (b)(6) 2023 at 10:30 hour.The patient was presented to the treating hospital on the same day at 10:56 hour.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was cardioembolic.The patient¿s baseline nihss score was 17 and a modified rankin scale (mrs) score of 0 ¿ no symptoms.The patient underwent a mechanical thrombectomy procedure on (b)(6) 2023.The study device used was a 5mm x 22mm embotrap iii revascularization device (et309522 / 23d028av); an embovac large bore catheter (ic71132ca / 31041010) was also used.The pre-pass modified treatment in cerebral infarction (mtici) score was 0.The first three (3) passes were made using the embotrap iii device and the embovac large bore catheter.The pass sequence is as follows: the first pass was made via a headway® 21 microcatheter (microvention) with the embovac targeting the right a1 segment with incubation time under 1 minute with clot retrieval in the stent retriever.The second pass was made via the headway microcatheter with the embovac targeting the right a1 segment with incubation time under 1 minute with no clot retrieval.The third pass was made via headway microcatheter with the embovac targeting the right a1 segment with no clot retrieval.The mtici score after the first three (3) passes was 0.A fourth pass was made using the embotrap iii device and an axs vecta 46 intermediate catheter (stryker), which replaced the embovac large bore catheter, due to ¿anatomical challenges.¿ the fourth pass targeted the same right a1 segment resulted in an mtici score of 3 with clot retrieval in the stent retriever.A guidewire (unspecified brand) and a 9f optimo balloon catheter (tokai medical) were used during the procedure.It is not known if there were any intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 4.The patient¿s discharge and seven-day post procedure assessment have not been documented into the case report form (crf) at the time of the complaint initiation.The patient experienced a cerebral infarction on (b)(6) 2023.The principal investigator (pi) assessed the event as moderate in severity, not serious, and not related to the study device, not related to the embovac large bore catheter, and not related to the study procedure.The cerebral infarction was treated with medication.The patient¿s outcome has not been documented in the crf.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-0014(b)(4).31046.The purpose of this mdr submission is to include the modified event information received on 26-oct-2023.[modified information]: on 26-oct-2023, modified additional information was received.Per modified information, the adverse event term ¿cerebral infarction¿ has been updated to ¿left a2 occlusion.¿ this is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00650 and 3011370111-2023-00134.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 06-oct-2023.[additional information]: additional information was received from the excellent clinical study team on 06-oct-2023.Per the information received, there were no device performance issues / device malfunctions as related to the embotrap iii revascularization device or with the embovac large bore catheter.Updated sections: b.4, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00650.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 11-oct-2023 [additional information]: on 11-oct-2023, modified additional information was received.The information indicated that the patient experienced a new cerebral infarction on (b)(6) 2023.The pi assessed the event as mild in severity, not related to the study device, not related to the study procedure, and not related to the large bore catheter.The end date was (b)(6) 2023 with the outcome of ¿recovered/resolved.¿ per the additional information received on 11-oct-2023, the patient experienced the new adverse event of ¿cerebral infarction¿ approximately 19 days after the surgical procedure.The event was assessed by the pi as being unrelated to the study device and unrelated to the primary surgical procedure.A review of the available information suggests the patients previously diagnosed medical condition of atrial fibrillation may have attributed to the event, rather than the study device or study procedure.As explained in the referenced literature article, patients with atrial fibrillation have a three to five times greater risk for ischemic stroke.The condition is characterized by the chaotic contraction of the atria, causing blood to remain static and/or pool in the grooves of the heart rather than flow through the body efficiently, and results in blood clot formation which can then be pumped into the brain.Given the patient¿s medical condition, the 19-day time period from the date of the procedure to the date of event, and the assessment of the pi, the second event of ¿cerebral infarction¿ does not meet us fda reporting criteria under 21 cfr 803.The file will be re-reviewed if additional information is received at a later date.Reference: migdady i, russman a, buletko ab.Atrial fibrillation and ischemic stroke: a clinical review.Semin neurol.2021 aug;41(4):348-364.Doi: 10.1055/s-0041-1726332.Epub 2021 apr 13.Pmid: 33851396.Updated sections: b.4, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00650 and 3011370111-2023-00134.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17808346
Report Number3011370111-2023-00134
Device Sequence Number17815462
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Catalogue NumberET309522
Device Lot Number23D028AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/06/2023
10/11/2023
10/26/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/09/2023
10/16/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F OPTIMO BALLOON CATHETER (TOKAI MEDICAL); AXS VECTA 46 INTERMEDIATE CATHETER (STRYKER); GUIDEWIRE (UNSPECIFIED BRAND); HEADWAY® 21 MICROCATHETER (MICROVENTION); IC 71, 132 CM, CE, ASP. IND.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceAsian